Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Itching Feet Neuropathy

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Peripheral Neuropathy and HIV/AIDS

Table of Contents What Is Peripheral Neuropathy? What Causes PN? Who Is at Risk of Developing PN? How Do You Know if You Have PN? PN Treatments AIMS for PN What Is Peripheral Neuropathy? Many people living with HIV (HIV+) develop problems that involve the nervoussystem. The nervous system controls thinking, movement, sensations, andfeelings. There are two parts of the nervous system: the brain and spinal cord(central...
Ask the Experts

Feet Neuropathy-Any Help?

Hello: For almost two years, I have had numbness in both feet, A year and a half ago, I started on HART, initially viracept and cmombivir. I have now switched to Combivir, DDI, Crixivan and Rotonivir. I still have the numbness, now with tingling,...
Brian Boyle, M.D., J.D.

Response from Brian Boyle, M.D., J.D.

Cornell University, Weill Medical College
What you are describing appears to be HIV-related neuropathy. The ddI you are on may not be the initial cause, but it may tend to make it worse. There are a number of treatment options including analgesics (starting with an NSAID, e.g., ibuprofen,... Read more »

Neuropathy in the Feet

Please help. Is it possible that pain from neuropathy in the feet is so bad that it can lead a person to use crutches for a short period because it's too painful to walk? Your answer to my question is much appreciated. Thank you! P.S.Your...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Absolutely. Pain from neuropathy can be terrible for some patients-it is a symptom which needs to be taken very seriously. Could result from HIV infection, side effect of medications, or other medical conditions (diabetes, vitamin deficiencies,... Read more »

Neuropathy in my feet

Hello For many years I have had some significant neuropathy in my feet. My Doc and I have tried to eliminate the "D" drugs in an effort to stop this. I am still on a low dose of ddI, as this seems to be one drug that I have some...
Brian Conway, M.D.

Response from Brian Conway, M.D.

University of British Columbia
Zostrix has limited benefit in this setting.The Neurontin can be pushed to doses as high as 1500 mg tid, so you have quite a ways to go.Also, have you tried some antidepressants such as amitryptiline? They seem to be helpful in this setting, in... Read more »

Neuropathy in my feet

HelloFor many years I have had some significant neuropathy in my feet. My Doc and I have tried to eliminate the "D" drugs in an effort to stop this. I am still on a low dose of ddi, as this seems to be one drug that I have some sensitivity...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Getting off the D drugs is stil a good idea. Increased Neurontin may help. Zostrix /lidocaine topical helps some. Use of vitamins/mineral/anti-oxidants may help some (see John Kaiser's book Healing HIV or the www.daair.org website for some... Read more »
Connect With Others

Neuropathy

Posted by Anonymous
I had very painful neuropathy in my legs and my feet burned like I was walking on hot coals. I stopped taking the D4T and I read about a natural amino acid called Acetyl-L Carnitine (1,000mg per day) and to my surprise it worked right away. I... Read more »

Neuropathy and Amitriptyline

Posted by ScotCharles, 1 Reply
I have developed painful neuropathy in my feet, hands and lower legs caused by a combination of some meds I take, long term HIV infection, and just plain ageing. The doctors are treating me with amitriptyline, which makes me feel shaky all day. ... Read more »

Neuropathy

Posted by Anonymous, 2 Replies
Anyone out there suffering from neuropathy in the legs & feet? Give me some solutions as to what helps?
Thanks a million.

Read more »

Neuropathy

Posted by ScotCharles, 7 Replies
I have developed very bad neuropathy in my left foot that makes it difficult to walk without a cane. Several times recently, I have lost all strength on the left side of my body. My hands are cramped and painful, making shaking hands a wrenching... Read more »